Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Topeka, KS

August 2, 20124 counties in Kansas

NWS Topeka, KS issued this special weather statement at Aug 2, 2012, 4:00 AM CDT for 4 counties in Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 4:00 AM CDT (09:00 UTC)
Expired
Aug 2, 2012, 4:45 AM CDT
In force
45 min
Issued by
NWS Topeka, KS

Counties Brown County, KS, Douglas County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 73 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS83 KTOP 020900
SPSTOP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT THU AUG 2 2012

KSZ012-024-026-038>040-055-020945-
BROWN-DOUGLAS-JACKSON-JEFFERSON-OSAGE-SHAWNEE-WABAUNSEE-
400 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...NORTHERN OSAGE...
JEFFERSON...EASTERN JACKSON...BROWN...DOUGLAS AND SOUTHEASTERN
WABAUNSEE COUNTIES...

THROUGH 445 AM CDT...OUTFLOW WINDS AHEAD OF A LINE THUNDERSTORMS 
WILL MOVE EAST AT 55 MPH ACROSS PORTIONS OF SHAWNEE...NORTHERN 
OSAGE...JEFFERSON...EASTERN JACKSON...BROWN...DOUGLAS AND 
SOUTHEASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER 
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS 
OF 45 TO 55 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME 
LOCATIONS THAT COULD BE AFFECTED INCLUDE 
HORTON...WILLIS...SOUTHEASTERN 
TOPEKA...GRANTVILLE...PAULINE...TECUMSEH...OZAWKIE...FORBES 
FIELD...VALLEY FALLS...PERRY 
LAKE...EVEREST...ROBINSON...BERRYTON...BURLINGAME...NORTONVILLE...PER
RY...SCRANTON...CARBONDALE...OSKALOOSA...LECOMPTON...WINCHESTER...
WILLIAMSTOWN...RICHLAND...MCLOUTH...CLINTON 
LAKE...OVERBROOK...CLINTON...LAWRENCE AIRPORT...LAWRENCE...LONE 
STAR...GLOBE...PLEASANT GROVE...EUDORA...VINLAND AND BALDWIN CITY. 
MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 205 
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE 
MARKERS 350 AND 355 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3875 9624 3913 9580 4001 9574 4000 9534
      3965 9534 3965 9556 3943 9556 3942 9517
      3897 9518 3898 9516 3896 9510 3899 9507
      3898 9505 3874 9505
TIME...MOT...LOC 0857Z 270DEG 59KT 3998 9563 3913 9566
          3875 9611

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:43 AM CDT, 17 minutes earlier.

Area forecast discussion, Aug 2, 3:43 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CDT THU AUG 2 2012

.DISCUSSION...
ANOTHER MCS ROLLING ACROSS THE AREA THIS MORNING. THERE HAVE BEEN
WIDESPREAD WIND REPORTS OF 35 TO 50 MPH WITH THESE STORMS...WHICH
HAVE LAID DOWN AN IMPRESSIVE OUTFLOW BOUNDARY MOVING TO THE SOUTH.
THE LATEST HRRR HI RESOLUTION MODEL SHOWS THESE SHOWERS AND STORMS
LINGERING THROUGH THE MORNING HOURS ACROSS NORTHEAST KS. THEREFORE
EXPECT A SIMILAR AFFECT TO THE WEATHER THAT WAS SEEN YESTERDAY.
NAMELY SLIGHTLY COOLER WEATHER ACROSS NORTHERN COUNTIES DUE TO CLOUD
COVER AND THE INITIALLY COOL OUTFLOW. THINK THE AIRMASS WILL RECOVER
ENOUGH TO REACH THE MID AND UPPER 90S ACROSS NORTHERN COUNTIES WITH
AROUND 100 IN EAST CENTRAL KS. SINCE HIGHS SHOULD BE SLIGHTLY
COOLER...THERE IS UNCERTAINTY IN HEAT INDICES GETTING WARM ENOUGH
FOR A HEAT ADVISORY...AND WILL OPT TO LET THE DAY SHIFT MONITOR HOW
THE AIRMASS RECOVERS AND SEE IF HIGHS WILL GET HOT ENOUGH TO WARRANT
AN ADVISORY.

FOR TONIGHT THE MODELS SHOW WARM AIR ADVECTION AND ISENTROPIC LIFT
REDEVELOPING ACROSS CENTRAL KS AS POTENTIAL IMPULSES ROUND THE RIDGE
AND MOVE OFF THE HIGHER TERRAIN. THEREFORE HAVE SOME LOW CHANCE
POPS. CONFIDENCE IN LOCATION OF THE PRECIP IS MARGINAL...SO DO NOT
FEEL COMFORTABLE WITH HIGHER POPS AT THIS TIME. THERE IS THE
POTENTIAL FOR ANY NOCTURNAL CONVECTION TO AGAIN LINGER INTO THE
MORNING HOURS FRIDAY...AND THIS IS REFLECTED IN THE FORECAST.

MODELS ARE IN GOOD AGREEMENT WITH THE FRONT MOVING INTO THE AREA
SATURDAY. THE NAM AND GFS ARE SHOWING BETTER PVA AND FRONTOGENESIS
WITH THE BOUNDARY THAN EARLIER MODELS. HOWEVER THE NAM STILL APPEARS
TO BE SKITTISH WITH QPF. THINK WITH THE FRONT PROVIDING LIFT IN AN
UNCAPPED AIRMASS THAT THERE WILL BE AT LEAST A CHANCE FOR SCATTERED
CONVECTION...LASTING INTO SATURDAY NIGHT. THE FRONT WILL BRING A
RELATIVELY NICE COOL DOWN FOR THE AREA BY SUNDAY.

FOR SUNDAY THROUGH WEDNESDAY...HAVE NOT SPENT MUCH TIME LOOKING AT
THIS PERIOD DUE TO THE ONGOING CONVECTION. HOWEVER WITH THE PATTERN
INITIALLY AMPLIFYING EXPECT THE EARLY PART OF THE WEEK TO BE DRY ON
THE BACK SIDE OF THE DEPARTING SHORTWAVE. THERE IS INCREASING
UNCERTAINTY BY THE MIDDLE OF THE WEEK AS MODELS HAVE VARYING TIMING
OF ANOTHER FRONT MOVING INTO THE AREA. LEFT THE FORECAST DRY FOR NOW
UNTIL THERE IS BETTER CLUSTERING IN THE MODEL SOLUTIONS.

WOLTERS

&&

.AVIATION...
MAIN CONCERN FOR THE TAFS WILL BE THE TIMING AND AREAL COVERAGE OF
CONVECTION AS IT MOVES ACROSS NORTHEAST KANSAS. CIGS EXPECTED TO BE
VFR THROUGH THE PERIOD BUT MVFR VSBYS ARE POSSIBLE WITH TSRA.
CONVECTION SHOULD MOVE EAST OF THE TERMINALS BY 16Z. HAVE MAINTAINED
A MENTION OF VCTS ATTM.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 1, 12:59 PM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1259 PM CDT WED AUG 1 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-021800-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1259 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON ACROSS MUCH OF THE AREA.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS EAST CENTRAL KANSAS.

THE RANGELAND FIRE DANGER WILL BE VERY HIGH ACROSS PARTS OF EAST
CENTRAL AND NORTH CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT. THE
BETTER CHANCES OF STORMS APPEARS TO BE SATURDAY AFTERNOON AS A
COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 2, 2:27 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
227 AM CDT THU AUG 2 2012

KSZ021-022-034>037-020815-
CLAY-DICKINSON-GEARY-MORRIS-OTTAWA-RILEY-
227 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RILEY...EASTERN
OTTAWA...NORTHWESTERN MORRIS...SOUTHERN CLAY...NORTHERN DICKINSON AND
WESTERN GEARY COUNTIES...

THROUGH 315 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 70 MPH
ACROSS PORTIONS OF SOUTHWESTERN RILEY...EASTERN OTTAWA...NORTHWESTERN
MORRIS...SOUTHERN CLAY...NORTHERN DICKINSON AND WESTERN GEARY
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE
STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND HEAVY
RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD...
ABILENE AIRPORT...ABILENE...LEONARDVILLE...MOONLIGHT...ENTERPRISE...
RILEY...MILFORD...MILFORD LAKE...CHAPMAN...KEATS...JUNCTION CITY...
WOODBINE...GRANDVIEW PLAZA...FORT RILEY AIRFIELD...OGDEN AND LATIMER.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 304 COULD
ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3939 9731 3938 9670 3937 9669 3936 9669
      3934 9667 3933 9667 3932 9666 3872 9678
      3889 9738 3896 9738 3896 9757
TIME...MOT...LOC 0727Z 291DEG 61KT 3938 9707 3890 9740
Special weather statement, Aug 2, 2:38 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
238 AM CDT THU AUG 2 2012

KSZ010-022-023-020845-
MARSHALL-POTTAWATOMIE-RILEY-
238 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE AND MARSHALL COUNTIES...

THROUGH 345 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 30 MPH
ACROSS PORTIONS OF NORTHWESTERN RILEY...NORTHWESTERN POTTAWATOMIE AND
MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH...
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE TUTTLE CREEK LAKE...BLUE RAPIDS...MARYSVILLE...
OLSBURG...OKETO...BEATTIE...FRANKFORT...WESTMORELAND...BLAINE...
SUMMERFIELD...LILLIS AND VERMILLION.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 4000 9628 3964 9626 3932 9641 3936 9696
      3939 9696 3957 9683 3957 9681 3959 9681
      3964 9677 3994 9681 4000 9680
TIME...MOT...LOC 0738Z 270DEG 24KT 4000 9675 3963 9676
Special weather statement, Aug 2, 3:10 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT THU AUG 2 2012

KSZ010>012-022>024-036-038-039-020900-
BROWN-GEARY-JACKSON-MARSHALL-NEMAHA-POTTAWATOMIE-RILEY-SHAWNEE-
WABAUNSEE-
310 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE...
SOUTHEASTERN RILEY...POTTAWATOMIE...NEMAHA...EASTERN MARSHALL...
JACKSON...WESTERN BROWN...EAST CENTRAL GEARY AND NORTHERN WABAUNSEE
COUNTIES...

THROUGH 400 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 50 MPH
ACROSS PORTIONS OF NORTHWESTERN SHAWNEE...SOUTHEASTERN RILEY...
POTTAWATOMIE...NEMAHA...EASTERN MARSHALL...JACKSON...WESTERN BROWN...
EAST CENTRAL GEARY AND NORTHERN WABAUNSEE COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE CENTRALIA...WAMEGO...HAVENSVILLE...
SENECA...CORNING...BELVUE...ALMA...SOLDIER...BERN...EMMETT...
MCFARLAND...GOFF...ONEIDA...PAXICO...ST. MARYS...CIRCLEVILLE...
WOODLAWN...DELIA...WETMORE...SABETHA...MAPLE HILL...POTAWATOMI
RESERVATION...HOLTON...KEENE...ROSSVILLE...NETAWAKA...FAIRVIEW...
WILLARD...MORRILL AND KICKAPOO RESERVATION. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 304 AND 346 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3999 9568 3945 9565 3892 9604 3897 9679
      3948 9647 3999 9654
TIME...MOT...LOC 0810Z 274DEG 44KT 3997 9625 3949 9621
          3904 9654
Special weather statement, Aug 2, 3:17 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT THU AUG 2 2012

KSZ035>038-054-020900-
DICKINSON-GEARY-LYON-MORRIS-WABAUNSEE-
317 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...NORTHWESTERN LYON...
SOUTHEASTERN DICKINSON...SOUTHEASTERN GEARY AND SOUTHERN WABAUNSEE
COUNTIES...

THROUGH 400 AM CDT...OUTFLOW WINDS FROM THUNDERSTORMS ALONG AND
NORTH OF I 70 WILL MOVE SOUTHEAST AT 45 MPH ACROSS PORTIONS OF
MORRIS...NORTHWESTERN LYON...SOUTHEASTERN DICKINSON...SOUTHEASTERN
GEARY AND SOUTHERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL AND LIGHTNING
WILL ALSO OCCUR WITH THE SCATTERED THUNDERSTORMS BEHIND THESE
OUTFLOW WINDS. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ALTA
VISTA...VOLLAND...BURDICK...WILSEY...COUNCIL GROVE LAKE...COUNCIL
GROVE...ESKRIDGE...DUNLAP...BUSHONG...ALLEN AND AMERICUS.

&&

LAT...LON 3842 9636 3852 9636 3852 9693 3861 9694
      3861 9714 3864 9706 3902 9660 3890 9594
      3888 9594 3849 9627
TIME...MOT...LOC 0815Z 291DEG 57KT 3891 9655 3860 9693
          3843 9739
Special weather statement, Aug 2, 3:38 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
338 AM CDT THU AUG 2 2012

KSZ023-024-026-038-039-055-020930-
JACKSON-JEFFERSON-OSAGE-POTTAWATOMIE-SHAWNEE-WABAUNSEE-
338 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...EASTERN POTTAWATOMIE...
NORTHWESTERN OSAGE...WESTERN JEFFERSON...JACKSON AND WABAUNSEE
COUNTIES...

THROUGH 430 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH
ACROSS PORTIONS OF SHAWNEE...EASTERN POTTAWATOMIE...NORTHWESTERN
OSAGE...WESTERN JEFFERSON...JACKSON AND WABAUNSEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING STRONG WINDS IN EXCESS OF 50 MPH...TORRENTIAL RAINFALL AND
FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ST.
MARYS...DELIA...MAPLE HILL...ROSSVILLE...POTAWATOMI RESERVATION...
WILLARD...KEENE...HOLTON...ESKRIDGE...SILVER
LAKE...MAYETTA...DOVER...HOYT...DENISON...TOPEKA...BILLARD AIRPORT...
FORBES FIELD...TECUMSEH...PAULINE...VALLEY
FALLS...MERIDEN...GRANTVILLE AND AUBURN. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 163 AND 186 COULD ALSO BE AFFECTED.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 324 AND 355 COULD
ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3906 9551 3883 9575 3884 9650 3890 9650
      3909 9634 3949 9618 3950 9556 3942 9556
      3942 9543
TIME...MOT...LOC 0837Z 269DEG 27KT 3946 9603 3911 9617
          3883 9645
Special weather statement, Aug 2, 4:00 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
400 AM CDT THU AUG 2 2012

KSZ012-024-026-038>040-055-020945-
BROWN-DOUGLAS-JACKSON-JEFFERSON-OSAGE-SHAWNEE-WABAUNSEE-
400 AM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...NORTHERN OSAGE...
JEFFERSON...EASTERN JACKSON...BROWN...DOUGLAS AND SOUTHEASTERN
WABAUNSEE COUNTIES...

THROUGH 445 AM CDT...OUTFLOW WINDS AHEAD OF A LINE THUNDERSTORMS
WILL MOVE EAST AT 55 MPH ACROSS PORTIONS OF SHAWNEE...NORTHERN
OSAGE...JEFFERSON...EASTERN JACKSON...BROWN...DOUGLAS AND
SOUTHEASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS
OF 45 TO 55 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
HORTON...WILLIS...SOUTHEASTERN
TOPEKA...GRANTVILLE...PAULINE...TECUMSEH...OZAWKIE...FORBES
FIELD...VALLEY FALLS...PERRY
LAKE...EVEREST...ROBINSON...BERRYTON...BURLINGAME...NORTONVILLE...PER
RY...SCRANTON...CARBONDALE...OSKALOOSA...LECOMPTON...WINCHESTER...
WILLIAMSTOWN...RICHLAND...MCLOUTH...CLINTON
LAKE...OVERBROOK...CLINTON...LAWRENCE AIRPORT...LAWRENCE...LONE
STAR...GLOBE...PLEASANT GROVE...EUDORA...VINLAND AND BALDWIN CITY.
MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 205
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE
MARKERS 350 AND 355 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3875 9624 3913 9580 4001 9574 4000 9534
      3965 9534 3965 9556 3943 9556 3942 9517
      3897 9518 3898 9516 3896 9510 3899 9507
      3898 9505 3874 9505
TIME...MOT...LOC 0857Z 270DEG 59KT 3998 9563 3913 9566
          3875 9611

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:08 AM CDTSpecial Weather StatementTOPRepublic52 min
Aug 2, 1:51 AM CDTSpecial Weather StatementTOPRepublic, Washington54 min
Aug 2, 1:55 AM CDTSpecial Weather StatementTOPCloud, Ottawa50 min
Aug 2, 2:15 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Riley, Washington45 min
Aug 2, 2:27 AM CDTSpecial Weather StatementTOPClay, Dickinson, Geary, Riley48 min
Aug 2, 2:38 AM CDTSpecial Weather StatementTOPMarshall67 min
Aug 2, 3:10 AM CDTSpecial Weather StatementTOPGeary, Jackson, Nemaha, Pottawatomie, Wabaunsee50 min
Aug 2, 3:17 AM CDTSpecial Weather StatementTOPMorris43 min
Aug 2, 3:38 AM CDTSpecial Weather StatementTOPJackson, Shawnee, Wabaunsee52 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.